Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 20, NWS Lubbock, TX

November 1, 201710 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 1, 2017, 11:13 AM CDT for 10 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2017, 11:13 AM CDT (16:13 UTC)
Expired
Nov 1, 2017, 3:33 PM CDT
In force
4 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 72 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 4.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2508 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

662 
WWUS74 KLUB 011613
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
Issued by National Weather Service AMARILLO TX
1113 AM CDT Wed Nov 1 2017

TXZ021>025-027>031-020000-
/O.NEW.KLUB.WI.Y.0020.171101T1613Z-171102T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, 
Olton, Plainview, Cedar Hill, Matador, and Roaring Springs
1113 AM CDT Wed Nov 1 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect until 7 PM CDT this evening. 

* TIMING...through 7 pm.

* WINDS...West and southwest at 30 to 35 mph with gusts to around
  45 mph.

* IMPACTS...Lightweight objects may be blown about by the wind.
  Blowing dust will also lower visibilities in spots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
1 follow-up statement
442 
WWUS74 KLUB 012033
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
Issued by National Weather Service AMARILLO TX
333 PM CDT Wed Nov 1 2017

TXZ021>025-027>031-012145-
/O.CAN.KLUB.WI.Y.0020.000000T0000Z-171102T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Silverton, Quitaque, Memphis, Muleshoe, Littlefield, 
Olton, Plainview, Cedar Hill, Matador, and Roaring Springs
333 PM CDT Wed Nov 1 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Wind
Advisory. 

Winds have decreased to below 30 mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 1, 6:22 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Nov 1, 6:22 AM CDT, 4 hours 51 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Lubbock TX
622 AM CDT Wed Nov 1 2017

.AVIATION...
VFR conditions will continue through the next 24 hours. Wind will
be a bit gusty in the afternoon from the west to southwest at KLBB
and KPVW but slightly slower at KCDS.

Jordan

&&

.PREV DISCUSSION... /issued 237 AM CDT Wed Nov 1 2017/

DISCUSSION...
After a couple of cool days, we will see temperatures rebound back
well above average today. This will occur as the large-scale weather
pattern continues to flatten across the CONUS, establishing quasi-
zonal mid-level flow over much of the nation. The stout zonal flow
traversing the Rockies will promote lee surface troughing and a
tightening pressure gradient locally. The increasing pressure/height
gradient at the surface and aloft will pave the way for gusty
downsloping winds and the much warmer conditions. Westerly winds
sustained at 20 to 30 mph will be common by this afternoon, with a
few spots across the southwest Texas Panhandle and northern South
Plains perhaps flirting with low end wind advisory levels at times.
The downslope flow and full insolation will push highs into the
upper 70s and lower 80s on the Caprock with middle 80s common
across the southeast Texas Panhandle and Rolling Plains. The
warm and windy start to November will also elevate the fire danger
and could loft a little blowing dust too. The overall weather
pattern won't change much tomorrow with another warm, dry and
breezy to windy day.

It does still appear a shortwave trough traversing south-central
Canada and the Upper Midwest will open the door for a Canadian
surface high to spill into the center of the continent late week.
The southwest flank of this high is expected to backdoor into the
northeast zones where it will provide 10-15 degrees of cooling
(knocking temperatures back to near average there) on Friday.
West of the frontal intrusion highs will likely still peak in the
upper 70s and lower 80s over much of the Caprock. The progressive
pattern should quickly carry the shallow Canadian air eastward on
Saturday with a warm and dry weekend to follow for West Texas.

Eventually, an upper level storm system that will affect the
Pacific Northwest late this week will accelerate eastward near the
international border over the weekend. This passing trough will
open the door for another round of Canadian air to spill into the
plains late in the weekend into early next week. The medium range
NWP are mixed on the amplitude of the ejecting system and thus
how robust the southward push of cooler air will be. The latest
GFS is on the weaker side and halts the cooler air to our
northeast before as second shortwave moves by to our north Monday
and backdoors the cold front through the CWA on Tuesday. The 00Z
ECMWF is more aggressive, pushing the front through the South
Plains early Monday, then briefly lifting it back to the north
Tuesday, before accelerating back through northwest Texas early
Wednesday with a sharper/deeper shortwave trough emerging through
the central High Plains. These differences make the temperature
forecast more uncertain by early next week. We've chosen to hedge
our bets for now and show a gradual cooling trend from north to
south in the Monday through Wednesday time-frame. Obviously,
expect adjustments to this as the NWP hopefully latch on to the
proper solution over the coming days. Regardless, it does appear
dry weather will persist into at least early next week with no
mentionable PoPs in the current 7-day forecast.

FIRE WEATHER...
Strong westerly winds (sustained at 20 to 30 mph) will combined with
warm temperatures (peaking in the upper 70s to middle 80s) and low
relative humidities (dipping to 15 to 20 percent) to create a period
of elevated to briefly critical fire weather this afternoon. The
strongest winds will afflict the southwest Texas Panhandle into the
northern South Plains while the warmest and driest conditions will
be across the southern South Plains into the Rolling Plains and
southeast Texas Panhandle. A fire danger statement (RFD) will be
issued for the entire area and valid from midday to 6 pm. Another
warm, dry and breezy to windy day will elevate the fire danger again
tomorrow afternoon.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

23/23/14
Hazardous weather outlook, Nov 1, 3:57 AM CDT, 7 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
357 AM CDT Wed Nov 1 2017

TXZ021>044-020900-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
357 AM CDT Wed Nov 1 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

Warm, dry and gusty westerly winds will create elevated to briefly
critical fire weather over the region this afternoon. A fire
danger statement is in effect from midday to 6 pm. Additionally,
sustained westerly winds may briefly exceed 30 mph across the
southwest Texas Panhandle and northern South Plains this
afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

More warm, dry and windy conditions will elevate the fire danger
Thursday afternoon.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 1:51 PM CDTRed Flag WarningLUBBailey, Cochran, Cottle, Crosby, Dickens, Floyd and 10 more5 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.